Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 384, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 30, 2015, 7:32 PM EDT for Early County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2015, 7:32 PM EDT (23:32 UTC)
- Expired
- Jul 30, 2015, 7:55 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Early County, GA
The radar
The Ft Rucker radar (KEOX), 56 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WUUS52 KTAE 302332 SVRTAE GAC099-310015- /O.NEW.KTAE.SV.W.0384.150730T2332Z-150731T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 732 PM EDT THU JUL 30 2015 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EARLY COUNTY IN SOUTHWESTERN GEORGIA... * UNTIL 815 PM EDT * AT 732 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF BLAKELY...AND MOVING WEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BLAKELY...CUBA...HENTOWN...ROCK HILL AND EARLY CO A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3139 8474 3127 8477 3129 8509 3149 8505 TIME...MOT...LOC 2332Z 104DEG 13KT 3132 8483 $$ 11-MOORE
1 follow-up statement
360
WWUS52 KTAE 302355
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 PM EDT THU JUL 30 2015
GAC099-310005-
/O.CAN.KTAE.SV.W.0384.000000T0000Z-150731T0015Z/
EARLY GA-
755 PM EDT THU JUL 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EARLY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3139 8474 3127 8477 3129 8509 3149 8505
TIME...MOT...LOC 2354Z 104DEG 13KT 3134 8493
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:26 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 30, 3:26 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 326 PM EDT THU JUL 30 2015 .Near Term [Through Tonight]... Convective development through 1830Z has closely mirrored the forecasts of most of the convection-allowing models. Thus far, storms have been focused on the Florida Big Bend sea breeze, and are slowly propagating further inland, while isolated storms have been observed elsewhere. The convective coverage should continue to increase across the area as the afternoon progresses, with storms likely to linger until the mid-to-late evening. Likely PoPs (60-70%) have been maintained in all areas. With very high precipitable water values (up to 2.4" near Gulf County on SPC mesoanalysis) and high freeing levels, heavy rain rates in storms and locally heavy rainfall appear likely this afternoon. A few storms could produce strong-severe wind gusts, but the severe weather threat should remain somewhat isolated. Temperature trends today have also been close to expectations now that the denser cloud cover from this morning has scattered out. A few locations may see heat index readings reach around 110 degrees, but most areas should top out in the in the 105-108 range. Lows tonight look to be in the mid-70s. .Short Term [Friday Through Saturday Night]... Friday begins with an upper ridge exiting the Southeast to the west, and a broad trough covering the northern third of the country, but also dipping down the eastern CONUS just short of the Southeast. At the surface, a frontal boundary will be draped northeast to southwest from the NC coast to the LA coast, essentially bisecting the Southeast. Out ahead of the front remains the broad surface low/trough that has been aiding in convective development over the past few days. These features will move very little through Saturday night. PoPs will remain higher than typical for this time of year with the two primary focus areas being the front (NW half of the area) and the broad low pressure (SE half of the area). High PWATs between 2-2.25" and deep warm cloud layers (12-15 kft) each day would suggest the potential for heavy rain. In addition, although there are small differences in the steering flow between models, it is probable that steering flow may run parallel to each of the forcing mechanisms making training and isolated urban flooding a concern. The threat for severe weather remains low, with only an isolated damaging wind potential likely attributed to water loaded downdrafts. Highs will still be able to reach at least the lower 90s, and possibly middle 90s in a very moist boundary layer. Thus, heat advisory conditions are not out of the question tomorrow, but for now heat indices appear to top out just below criteria. Slightly cooler temps on Saturday will likely preclude heat advisory conditions. .Long Term [Sunday Through Thursday]... The wet pattern will continue through the extending with the persistent surface trough entrenched across the Southeast. PoPs will remain above normal, with near to slightly below normal afternoon highs. && .Aviation... [Through 18Z Friday] Scattered to numerous thunderstorms are expected to affect the region this afternoon and early this evening. Any of the terminals could be affected by storms, which could bring brief gusty winds and IFR visibilities in heavier downpours. Otherwise, primarily VFR conditions are expected overall, although some brief MVFR ceilings could occur early this afternoon. There is a chance for some patchy fog overnight, but confidence is not sufficiently high to put that in the TAFs yet. && .Marine... Southwest winds will become more westerly late in the weekend, with high rain chances both day and night over the next several days. On and off cautionary level winds will be possible east of Apalachicola beginning Friday and lasting through early next week. && .Fire Weather... No red flag conditions are forecast for the next week with hot and humid summertime conditions in place. && .Hydrology... Five day estimated rain totals indicate that 3 to 4 inches is likely along the coast, especially in the southeastern Big Bend. Elsewhere, 1.5 to 2.5 inches is likely. Area rivers are still below action stage. With the heaviest rainfall expected near the coast, river flooding is not expected; though isolated urban flooding maybe possible in training or stationary storms. && .Preliminary Point Temps/PoPs... Tallahassee 76 92 76 92 75 / 40 60 50 60 40 Panama City 79 89 78 88 78 / 40 60 50 50 40 Dothan 75 94 74 93 74 / 40 60 50 50 30 Albany 75 95 75 93 74 / 40 60 40 60 40 Valdosta 74 93 75 92 75 / 30 60 30 60 40 Cross City 75 90 75 89 76 / 30 60 60 60 60 Apalachicola 79 90 78 88 77 / 40 60 40 50 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...LAMERS SHORT TERM...HARRIGAN LONG TERM...HARRIGAN AVIATION...LAMERS MARINE...HARRIGAN FIRE WEATHER...MOORE HYDROLOGY...MCDERMOTT/HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:10 PM EDT | Areal Flood Warning | TAE | Decatur | 3 hr |
| Jul 30, 6:06 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 39 min |
| Jul 30, 6:26 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Randolph, Terrell | 49 min |
| Jul 30, 6:44 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.